MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TSB081206A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6: added d1002-adverse event related to procedure.Corrected h6 - investigation conclusions: removed d15 -cause not established.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent an endovascular repair procedure in zone 2 (left common carotid artery) to treat a type b dissection gore® tag® thoracic branch endoprosthesis (branch aortic component and side branch).Reportedly, during the procedure, the side branch tip (proximal end of the side branch catheter) got wedged in the 5fr catheter flexor check-flo introducer (non-gore device) and upon trying to separate it, side branch tip broke off and remained on the 5fr dilator (non-gore sheath).Deployment was not affected.The doctors pulled it out of the brachial artery since the procedure was a cutdown.There was no adverse event and patient is doing great.The overall procedure was a big success.
 
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device." engineering evaluation of the device images: the device was not returned; however, images were provided of the side branch tip and the dilator.The findings of the image evaluation are consistent with the reported event description, which stated that ¿the side branch tip (proximal end of the side branch catheter) got wedged in the 5fr catheter flexor check-flo introducer¿ and ¿the side branch tip broke off and remained on the inner 5fr dilator¿.The physician completed the procedure, and no additional observations were reported.Based on the event description, it appears the dilator was not retracted prior to tracking the sb to the leading end of the sheath.Thus, the olive tip detachment may have been caused by the force required to separate these ¿wedged¿ components of the side branch tip and the 5fr catheter flexor check-flo introducer.A root cause cannot be confirmed for the reported event of olive tip detachment with the currently available information.Corrected h6 - investigation conclusions: removed d1002-adverse event related to procedure.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19595078
Report Number2017233-2024-05051
Device Sequence Number3980426
Product Code MIH
UDI-Device Identifier00733132654376
UDI-Public00733132654376
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTSB081206A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer09/16/2024
09/24/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date09/16/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age74 YR
Patient SexMale
Patient Weight91 KG